Q: I have heard that side effects from finasteride can persist even after stopping the medication. What is the most current information on this issue? — S.V., Short Hills, N.J.
A: For the past two years I have been on the ISHRS’s Task Force on Finasteride Adverse Events and struggling to make sense of this issue. There seems to be a disconnect between the relatively low incidence of side effects that we, as physicians, see in our practices, what published controlled studies have shown, and what is now being reported on the internet. For example, a 2012 study by Sato of 3,177 Japanese men published the Journal of Dermatology, showed a 0.7% incidence of adverse reactions to finasteride 1% and no persistent side effects after stopping the medication.
That said, there has been a recent increase in anecdotal reports of side effects from finasteride as well as reports of persistent side effects after the medication has been discontinued (referred to as “Post-finasteride Syndrome”).
Copy and paste this URL into your WordPress site to embed
Copy and paste this code into your site to embed